MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTA C VARIABLE SELF-DRILLING SCREW DIAM. 4X18MM (2X); SPINE CERVICAL SCREW

MEDACTA INTERNATIONAL SA MECTA C VARIABLE SELF-DRILLING SCREW DIAM. 4X18MM (2X); SPINE CERVICAL SCREW
Model Number 03.70.020
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
About 4 months after the primary surgery, the patient came in for a post-op appointment and x-rays revealed that a screw had backed out at c6 and broke.It is unknown how this occurred and which of reported lots was involved.The surgeon plans to monitor the patient and not revise at this time.
 
Additional Manufacturer Narrative
Batch review performed on 17 june 2022.Lot 2121007:(b)(4).Expiration date: 2026-04-26.No anomalies found related to the problem.(b)(4).Other device potentially involved (it is unknown which lot is the broken one): mecta c 03.70.020 variable self-drilling screw diam.4x18mm (2x) (k140361) lot.1620618: (b)(4).Expiration date: 2025-11-30.No anomalies found related to the problem.(b)(4).Clinical evaluation performed by medical affairs department about 4 months after cervical stabilization surgery, on postoperative examination, an x-ray image shows that one of the screws has partially backed out.From the one image provided, the screw itself is also broken.The back out is small and not clinically dangerous at the moment; in fact, the surgeon decided not to revise.The causes of the back out are currently unknown; in case of reintervention, it will be possible to analyze the explants and perhaps formulate a hypothesis.

Brand Name
MECTA C VARIABLE SELF-DRILLING SCREW DIAM. 4X18MM (2X)
Common Device Name
SPINE CERVICAL SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14797028
Report Number3005180920-2022-00482
Device Sequence Number12011869
Product Code KWQ
UDI-Device Identifier07630030840043
UDI-Public07630030840043
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K140361
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/26/2026
Device Model Number03.70.020
Device Catalogue Number03.70.020
Device Lot Number2121007
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Initial Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale